MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 19AECJ-502
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
It was reported that on (b)(6) 2021 a 19 mm sjm masters series valve expanded cuff was chosen for procedure.During the implantation of the device, one leaflet dislodged during rotation.The user reported the issue occurred mainly due to the patients anatomy.The patient had sever aortic stenosis (as) with sub-aortic membrane.There was a 3 layer membrane and it was fused, due to the force, it had dislodged.The device was removed and replaced with a new, 21 mm sjm masters series valve expanded cuff valve.The patient was not stable during the procedure or after the procedure.Despite limited health history, the patients post-op bilirubin was high, and the patient required 12 pints of blood.The patients serum glutamic-pyruvic transaminase (sgpt) was also high but it remains unknown if the patient had underlying liver disease.The physician did not mention that the complications were due to valve dislodgement.The patient required prolonged hospitalization however, according to the physician the event was not due to the valve.No additional information has been provided.
 
Event or Problem Description
Subsequently to the initially filed information, the following information was confirmed."the device was removed and all leaflets were retrieved.".
 
Additional Manufacturer Narrative
An event of; leaflet dislodgment during rotation was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Additional Manufacturer Narrative
The reported event of a dislodged leaflet was confirmed.On leaflet and fractured was dislodged from the orifice and returned with the valve.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.While the root cause of the leaflet dislodgement could not be conclusively determined, there was no evidence of material defect in the carbon coating that may have caused or contributed to the dislodged leaflet.The damage may have been caused by some external force applied to the valve which overstressed the carbon material.Please note, per the instructions for use artmt100045600 version a, "using the valve holder/rotator and an sjm valve holder handle, rotate the valve in situ to the desired position.The valve should rotate freely.If resistance is noted, the valve holder/ rotator may not be properly seated in the valve, the valve may not be in the fully closed position, or the valve may be oversized.If the valve does not rotate freely, do not force valve rotation.".

Brand Name
SJM MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
177 east county road b
st. paul MN 55117
MDR Report Key12376988
Report Number3007113487-2021-00021
Device Sequence Number1206961
Product Code LWQ
UDI-Device Identifier05414734053877
UDI-Public05414734053877
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2026
Device Model Number19AECJ-502
Device Catalogue Number19AECJ-502
Device Lot Number7872583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/31/2021
Supplement Date Received by Manufacturer09/14/2021
10/25/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date09/19/2021
10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR
Patient Weight50